Skip to main content

Compact complex non-Kähler manifolds associated with totally real reciprocal units


Using the theory of totally real number fields we construct a new class of compact complex non-Kähler manifolds in every even complex dimension and study their analytic and geometric properties.

This is a preview of subscription content, access via your institution.


  1. Ash, R.B.: A Course in Algebraic Number Theory. Dover Publications Inc, New York (2010)

    MATH  Google Scholar 

  2. Cartan, H.: Quotients of complex analytic spaces. In: Contributions to Function Theory (International Colloquium on Function Theory, Bombay, 1960), pp. 1–15. Tata Institute of Fundamental Research, Bombay (1960)

  3. Fujiki, A.: On automorphism groups of compact Kähler manifolds. Invent. Math. 44(3), 225–258 (1978)

    MathSciNet  Article  Google Scholar 

  4. Inoue, M.: On surfaces of class \(VII_{0}\). Invent. Math. 24, 269–310 (1974)

    MathSciNet  Article  Google Scholar 

  5. Lang, S.: Linear Algebra. Undergraduate Texts in Mathematics, 3rd edn. Springer, New York (1987)

    Book  Google Scholar 

  6. Oeljeklaus, K., Toma, M.: Non-Kähler compact complex manifolds associated to number fields. Ann. Inst. Fourier (Grenoble) 55(1), 161–171 (2005)

    MathSciNet  Article  Google Scholar 

  7. Raghunathan, M.S.: Discrete Subgroups of Lie Groups. Ergebnisse der Mathematik und ihrer Grenzgebiete 68. Springer, New York (1972)

    Book  Google Scholar 

  8. Sommese, A.J.: Extension theorems for reductive group actions on compact Kaehler manifolds. Math. Ann. 218(2), 107–116 (1975)

    MathSciNet  Article  Google Scholar 

  9. Zaïmi, T., Bertin, M.J., Aljouiee, A.M.: On number fields without a unit primitive element. Bull. Aust. Math. Soc. 93, 420–432 (2016)

    MathSciNet  Article  Google Scholar 

Download references

Author information

Authors and Affiliations


Corresponding author

Correspondence to Christian Miebach.

Additional information

Dedicated to Alan T. Huckleberry on the occasion of his 80th birthday.

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

The authors would like to thank Professor A. Dubickas for helping kindly in number theoretical questions in particular for giving Lemma 2.2 with a proof. The authors are grateful for invitations to the “Institut de Mathématiques de Marseille (I2M)” and “Laboratoire de Mathématiques Pures et Appliquées Joseph Liouville (LMPA)”, where part of this research was carried out.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Miebach, C., Oeljeklaus, K. Compact complex non-Kähler manifolds associated with totally real reciprocal units. Math. Z. 301, 2747–2760 (2022).

Download citation

  • Received:

  • Accepted:

  • Published:

  • Issue Date:

  • DOI:

Mathematics Subject Classification

  • 32J18
  • 32M25